In despair - again!

by Lindsay
(UK)

Hi Wray, again. I thought my previous post (periods) was getting a bit long so have started with a fresh comment. (though if you have time to answer my final questions on that post?)

I am still struggling with Natpro. I'm still using 17.5mg (3.5 teaspoons) per day (for about 6 weeks now) and thought things had started to settle and I started to feel good but every few days it changes. I start to feel weepy, have early morning anxiety, swollen lower tummy, fatigue etc. At first I thought maybe it was due to a change in my cycle like ovulation but as Im using the cream constantly this isnt the case (and I have been testing to see if I do ovulate, but have not) why do I keep changing from day to day? the constant up and down is getting to me and I am seriously considering giving it up.

I am spending a fortune on Natpro, using a tube every 3 days and then struggling to maintain a level. My main reason for originally using natpro was to avoid pnd if I conceived a child and Ive had 3 miscarriages. I clearly can't do that atm as I'm not ovulating (which is disappointing) but was willing to try and level out before trying anyway. As this seems to be impossible. I feel in despair.

I am taking 10000 ius of Vit D daily and have been going to the gym 3 times a week and watching my diet, though the weight is still not moving, bizarrely going up and down a few poinds each week.

I am afraid to just stop or reduce natpro for fear of the symptoms getting worse, but I don't feel I can carry on like this. And if it doesn't settle soon, can't afford to. Am i being impatient? My aim is to be able to reduce the cream to an affordable level and to maintain my symptoms around my cycle asap. Please help - advice from anyone would be appreciated.

Many thanks.

Comments for In despair - again!

Click here to add your own comments

Oct 21, 2011
In despair - again!
by: Wray

Hi Lindsay I'm so sorry you are having such a tough time. I can't remember what I told you in your other posts. But it can take time, please read Annette's comments about her struggles, see here, here and here. She's beginning to feel better, but it's taken her nearly a year. Did you have a vitamin D test done, this would help me so much. It could be it's still too low and you need to take more. But not until you have a test can I recommend how much. The women who've got their levels up high, together with progesterone, do begin to find relief. Did I give you the page we have on Insulin Resistance, as it seems you could have this. Excess oestrogen and a lack of vitamin D cause it amongst other things. Did I recommend you take 4000-8000mg/day glutamine to help the morning Anxiety? Please consider this. You should take it at night in some water. The body can convert it to glucose, but being an amino acid it is converted very slowly, so keeping blood glucose stable. Often it's a drop in this causing morning anxiety. There is a list of other nutrients on the anxiety page which you might consider taking too. You won't be ovulating using such a high amount of progesterone, it does act as a contraceptive, but without all the adverse effects the synthetic variants have, see here. Please scroll to the bottom of the page. I've run out of space so will start a new comment below. Take care Wray

Oct 21, 2011
In despair - again!
by: Wray

Hi Lindsay I wish I could help you further, but don't know what to add. There are so many variables I don't know, your stress levels, your food, how many toxins you take in via preservatives, etc, the pollution in the air where you live, the levels of your neurotransmitters, whether your liver is functioning normally and more. Short of doing tests for all these, all I can advise is check all labels, reduce stress by any means possible, eat organic food and filtered water, avoid all sugars, including the hidden ones in grains, and check your vitamin D level. You could be short of nutrients, please see the list given on the insulin resistance page. There are two supplements you could consider taking, one is calcium D-glucarate, the other DIM. Both these effect levels of oestrogen. Ca D-glucarate by inhibiting the enzyme beta-glucoronidase which allows oestrogen to be reabsorbed. And DIM which increases levels of 2-OHE1, by doing so it also increases the ratio of 2-OHE1:16alpha-OHE1. 16alpha-OHE1 is regarded as a potent oestrogen, whereas 2-OHE1 is a weak oestrogen. These should hopefully get your oestrogen levels down. Take care Wray

Oct 22, 2011
still strugglin
by: Lindsay

Hi Wray, thank you so much for taking the time to reply to my endless troubles!!!

I will definately try the glutamine and would love the energy boosting formula but i live in the UK.

To be honest I definately think the problem has increased significantly since I started using natpro again. I recognise and understand the estrogen dominance symptoms which is why i have to take so much. What i dont understand is why i was feeling better and then it just changes i feel i should increase the natpro again but to be honest i'm worried I cant maintain this financially. For the past 2 weeks I have had terrilbe nausea in the morning and now its progressing thro the day, and early morning anxiety. this is much much worse than before I started taking natpro. Although the days I feel good, I could take on the world!!!

I would probalby live without it as this stage is so terrible and worse than life without it but I want to feel good everyday and I want to be able to concieve and carry a child and not suffer terrible pnd again.

Im worried that if i have to stop using the cream I will be terribly ill. Can you tell me if i have to do this (which I really trying to avoid) what would be the best way?

I could reduce slowly but the estrogen dominance symptoms would return anyway as I drop the dose so maybe i should just quit cold turkey and go through hell until i settle down? its a large amount to drop from 17.5mg daily to nothing. Please advise the best way to do this.

thanks again for all your advice

Oct 24, 2011
still strugglin
by: Wray

Hi Lindsay I don't advise going cold turkey, your symptoms will be bad. Plus you'll be back to square one, which is the reason you tried the progesterone. Try the glutamine. The energy formula is sent all over the world, so I see no reason for you not being able to get it. I take it every day and have for years now, stops the afternoon tiredness I used to get. And I've only had one minor cold in three years, and that only because I ran out of the stuff! Progesterone levels do fluctuate, so does oestrogen, often this is stress related, hence the 'changes' you feel. Nausea is caused by excess oestrogen, exactly what occurs when first pregnant. I've found glutamine excellent for this, just put 1tsp into a small glass of water and drink it. Do this whenever you feel nauseous. Can you remind me when you had your child, how many years ago now. Take care Wray

Oct 25, 2011
thankyou
by: Lindsay

thanks again wray for your help

i had my son just over 4 years ago and suffered severe anxiety and pnd (though struggled to get the right medication!)

Last year I had 3 miscarriages in approx 4/5 months the first one while using natpro, unfortunately I didnt get a positive pregnancy test until after I'd miscarried. the third miscarriage I suffered severe anxiety and panic when I discovered I was pregnant, I can only assume the miscarriages had severely reduced my progesterone levels. I am scared of repeating this.

I havent attempted another pregnancy but am hoping to in a few months when i have levelled out a bit on natpro. Im hoping to be able to get to a level where I can use natpro either everyday or around my cycle and still ovulate. I plan to use natpro throughout and after my pregnancy and probably for the rest of my life!!! I just need to get to a more managable level while maintaining my cycle. How much natpro will I need to drop to til I start ovulating? Or will I need to stop completely for my cycle to start again?

thanks again for your help, I am trying the glutamine and will order some energy formula on your recommendation!

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...